MAUDE Adverse Event Report: PULSAR VASCULAR PULSERIDER Y, 4MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

PULSAR VASCULAR PULSERIDER Y, 4MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Catalog Number 313D
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Infarction, Cerebral (1771)
Date of Event 01/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, weight and medical history were not provided.(b)(6).The product is not available for evaluation and testing as it remains implanted in the patient.Additional information will be submitted within 30 days upon receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the patient experienced an ischemic stroke immediately following an elective coil embolization of a 6 mm with 5 mm neck basilar tip aneurysm with a 3.5-4.5 mm 10 mm y-shape pulserider aneurysm neck reconstruction device (anrd) (313d/ w2590-12).Post-stroke neurological assessment revealed homonymous hemianopsia.Brain magnetic resonance imaging (mri) performed two days after the procedure revealed posterior cerebral artery (pca) ischemia with multiple scattered foci.The stroke was ¿expectantly¿ managed and the patient was discharged with residual stroke symptoms.The physician stated that due to the angle the ¿left arm [was] deployed in the aneurysm, not the pca¿.The geometric configuration of the aneurysm presented a challenge to the physician.One of the pcas was pointing superiorly 30 degrees while the left pca was pointing inferiorly.Due to the pcas¿ angulation, one leaflet was placed inside of the aneurysm and the other was placed inside of the aneurysm dome.The physician felt it was difficult to project how effectively the leaflet in the pca was protecting the origin of the artery and perhaps some of the coils that were placed during the procedure could have partially occluded the pca.Manufacturer sales representative was present during the case.The physician was instructed that the best position of the product should be in the pcas.Nonetheless, the product was selected was a y-configuration.There was no difficulty in trackability or stability noted during advancement of the product and deployment.The surgeon was pleased following the procedure as the product behaved as expected.Post-procedure magnetic resonance angiography (mra) demonstrated that both pcas were patent and there were no changes in flow.There was no evidence of a vessel or aneurysm rupture.The procedure was performed under heparinization and the patient was loaded with dual antiplatelet therapy (dapt).Stryker coils were utilized for the case.Of note, the physician has placed one pulserider prior to this case.The product remains implanted in the patient and is thus not available for return.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by a healthcare professional, the patient experienced an ischemic stroke immediately following an elective coil embolization of a 6mm with 5mm neck basilar tip aneurysm with a 3.5-4.5mm 10mm y-shape pulserider aneurysm neck reconstruction device (anrd) (313d/ w2590-12).Post-stroke neurological assessment revealed homonymous hemianopsia.Brain magnetic resonance imaging (mri) performed two days after the procedure revealed posterior cerebral artery (pca) ischemia with multiple scattered foci.The stroke was ¿expectantly¿ managed and the patient was discharged with residual stroke symptoms.The physician stated that due to the angle the ¿left arm [was] deployed in the aneurysm, not the pca¿.The geometric configuration of the aneurysm presented a challenge to the physician.One of the pcas was pointing superiorly 30 degrees while the left pca was pointing inferiorly.Due to the pcas¿ angulation, one leaflet was placed inside of the aneurysm and the other was placed inside of the aneurysm dome.The physician felt it was difficult to project how effectively the leaflet in the pca was protecting the origin of the artery and perhaps some of the coils that were placed during the procedure could have partially occluded the pca.Manufacturer sales representative was present during the case.There was no difficulty in trackability or stability noted during advancement of the product and deployment.The surgeon was pleased following the procedure as the product behaved as expected.Post-procedure magnetic resonance angiography (mra) demonstrated that both pcas were patent and there were no changes in flow.There was no evidence of a vessel or aneurysm rupture.The procedure was performed under heparinization and the patient was loaded with dual antiplatelet therapy (dapt).Stryker coils were utilized for the case.Of note, the physician has placed one pulserider prior to this case.Multiple attempts to obtain images were unsuccessful.No further information was provided.The product remains implanted in the patient and is thus not available for evaluation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Stroke is a known potential complication with use of the pulserider.With the information available and without films of the event it is not possible to draw a clinical conclusion between the device and the reported event; however, the selection of the device configuration for the geometric characteristic as described by the physician was not ideal.Clinical and procedural factors including patient anatomy, vessel characteristics, device selection, and device manipulation are all factors that may contributed to the reported event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
PULSERIDER Y, 4MM, 10MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
PULSAR VASCULAR
130 knowles dr suite e
los gatos CA 95032
MDR Report Key7243987
Report Number3008680601-2018-00502
Device Sequence Number11023853
Product Code NJE
UDI-Device Identifier00859030005086
UDI-Public00859030005086
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue Number313D
Device Lot NumberW2590-12
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Disability;